# SDR CA160321008

- Difficulty date: March 14, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Cessna U206G
- Aircraft time: 4,886 hours
- Engine: Cont IO520F
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: SA52006A20P
- Condition: Making Metal
- Location: Nr 5
- Part time: 566 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) ENGINE RECEIVED FOR INSPECTION DUE TO METAL CONTAMINATION. IT WAS IDENTIFIED BY THE ENGINEER DURING INSPECTION OF THE ENGINE OIL SCREEN. IT WAS ALSO NOTED THAT THE NR 5 LOWER SPARK PLUG ELECTRODES WERE COVERED IN A NON-FERROUS METAL. AS A RESULT, CYLINDER NR 5 WAS THE FIRST TO BE REMOVED DURING ENGINE TEARDOWN. IT WAS FOUND THAT THE CYLINDER WAS THE SOURCE OF THE METAL CONTAMINATION. DETONATION OF THE PISTON HAD BEEN OCCURRING. THE REMAINING CYLINDERS WERE REMOVED AND INSPECTED AND FOUND TO HAVE NO EVIDENCE OF DETONATION OCCURRING. THE REMAINDER OF THE ENGINE WAS COMPLETELY TORN DOWN TO ASSESS THE DAMAGES OF THE METAL CONTAMINATION. ALL ROD AND MAIN BEARINGS FOUND UNSERVICEABLE FROM THE CONTAMINATION.
